Alert archive / Maine / Wind Chill Advisories in 2007

Wind Chill Advisory 6, NWS Gray, ME

February 12, 20078 counties in Maine; 7 counties in New Hampshire

NWS Gray, ME issued this wind chill advisory at Feb 12, 2007, 2:58 AM EST for 8 counties in Maine; 7 counties in New Hampshire. It took effect at Feb 12, 2007, 7:00 PM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2007, 2:58 AM EST (07:58 UTC)
In effect from
Feb 12, 2007, 7:00 PM EST
Expired
Feb 13, 2007, 11:20 AM EST
In force
16 hr
Issued by
NWS Gray, ME

Counties Androscoggin County, ME, Cumberland County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Grafton County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH

The radar

The Portland,ME radar (KGYX), 31 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 8.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2007-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2007-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind chill advisory went out at Feb 11, 11:49 PM EST, 3 hours 9 minutes earlier.

Area forecast discussion, Feb 11, 11:49 PM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1149 PM EST SUN FEB 11 2007

.SHORT TERM /REST OF TONIGHT THROUGH MONDAY/...
NO CHANGES TO ZONES AT THIS TIME. UPDATE IS FOR THE MARINE FORECAST.

&&

.MARINE...
SHORT TERM /REST OF TONIGHT THROUGH MONDAY/...QUICK UPDATE TO HAVE
THE SMALL CRAFT ADVISORY IN EFFECT FROM THE CURRENT TIME THROUGH 7
AM TUESDAY. CURRENT BUOY REPORTS ALREADY SHOW WINDS AND SEAS AT
SMALL CRAFT ADVISORY STRENGTH.

&&

.PREV DISCUSSION... /ISSUED 903 PM EST SUN FEB 11 2007/

SHORT TERM /REST OF TONIGHT/...
A COLD FRONT IN CANADA WILL CONTINUE TO APPROACH FROM
CANADA...CROSSING THE REGION MONDAY. SATELLITE SHOWS HIGH CLOUDS
ENTERING NEW ENGLAND AHEAD OF THE FRONT. THE PROGRESSION OF THE
CLOUD COVER WILL BE THE KEY TO TONIGHTS LOWS. OVERALL GOING
FORECAST IS ON TRACK...HOWEVER SOME SITES DROPPING FASTER...OR
SLOWER...DEPENDING ON CLOUDS AND HOW WELL THE SITE RADIATES.
ADJUST LOWS TO ACCOUNT FOR THIS...FIGURING MOST SITES WILL HIT
THEIR LOWS EARLY TONIGHT.

ALSO...BASED ON 18Z GFS/NAM QPF FIELDS...WILL ADD A CHANCE OF SNOW
SHOWERS TO THE MOUNTAINS. EXPECT AT LEAST SOME AREAS TO GET
MEASURABLE SNOW...MAINLY HIGHER TERRAIN...LATE TONIGHT.

OTHERWISE...WAITING ON THE 00Z MODEL RUNS TO SEE HOW THEY HANDLE
WEDNESDAY/S EVENING. NOT PUTTING TOO MUCH STOCK IN THE 18Z RUN OF
THE GFS WHICH MAY BE SPAWNING A CONVECTIVE FEEDBACK LOW...WHICH
PULLS ENERGY FURTHER OUT TO SEA. AT ANY RATE...THE POTENTIALLY
POTENT STORM IS STILL 3 DAYS OFF...SO PLENTY OF TIME TO PIN THIS
EVENT DOWN.

AVIATION...
VFR CONDITIONS EXPECTED TODAY AND TONIGHT. WINDS TO PICK UP
TOMORROW...WITH GUSTS IN THE 25 TO 30 KT RANGE HAVING SOME IMPACT
ON AVIATION.

MARINE...
WILL HOIST THE SMALL CRAFT ADVISORY. BUFKIT SHOWS GOOD MIXING IN
THE SOUTHWEST FLOW AHEAD OF THE FRONT...WITH MINIMAL SCA
CONDITIONS DEVELOPING BY DAYBREAK. WINDS INCREASE AGAIN BEHIND THE
FRONT...WITH A STRONG SCA...OR POSSIBLE GALE CONDITIONS BEHIND IT.
BUFKIT INDICATES GOOD MIXING MONDAY EVENING...WITH GUSTY WINDS AT
MATINICUS A GOOD BET.

PREV DISCUSSION... /ISSUED 324 PM EST SUN FEB 11 2007/

SHORT TERM /TONIGHT AND MONDAY/...QUIET WEATHER FOR THE SHORT
TERM. COLD FRONT APPROACHES THE FCST AREA TONIGHT AND PASSES
THROUGH MON AFTN. SNOW SHOWERS IN MTNS PSBL BEFORE AND AFTER
PASSAGE. COLD AIR AGAIN POURS INTO THE REGION ON A GUSTY NW WIND
MON AFTERNOON SETTING THE STAGE FOR WED.

LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...

.CONFIDENCE LEVEL BECOMING HIGH FOR POTENTIAL MAJOR NOREASTER
FOR THE ENTIRE FORECAST AREA WEDNESDAY THROUGH THURSDAY...

ARCTIC HIGH PRES BUILDS ACROSS THE REGION MONDAY NIGHT AND
TUESDAY WITH BITTER COLD TEMPS ONCE AGAIN FORECAST. ALL MODELS IN
GENERAL AGREEMENT DEVELOPING A SECONDARY LOW OFF OF MID ATLANTIC
COAST TUESDAY NIGHT AND THEN ALLOWING IT TO TRACK NORTHEAST AND
HUG THE COAST WED AND WED NIGHT. GFS AND ETA TRIES MOVING THE CENTER
INLAND ACROSS SOUTHERN NEW ENGLAND BUT 12Z ECMWF MOVES IT OUT OVER
CAPE COD WHICH IS THE PREFERRED SCENARIO. WITH SUCH A COLD ARCTIC
DOME INITIALLY OVER NORTHERN NEW ENGLAND I FIND IT WILL BE VERY
DIFFICULT TO BELIEVE WARM AIR WILL MOVE FAR ENOUGH NORTH AND
OVERTAKE AND BREAK DOWN THE COLD AIR DAMMING. MODELS ALSO HAVE A
HISTORY OF MAKING ATTEMPTS TO MOVE LOWS INLAND AND OFTEN END UP
TOO FAR W SINCE LOW SHOULD TRACK ALONG THE DEVELOPING COASTAL
FRONT WHICH DEVELOPS ALONG THE EASTERN NEW ENGLAND COAST. WITH THIS
SYSTEM TREMENDOUS LIFT WILL BE GENERATED WITH STRONG EASTERLY FLOW
ALOFT OVERUNNING THE ARCTIC DOME...ALSO SYSTEM WILL ALREADY HAVE
TAPPED PLENTY OF MOISTURE OFF THE ATLANTIC TO BOOT. GFS MODEL GIVES
3+ INCHES OF QPF ACROSS MUCH OF THE AREA WHICH WOULD EQUATE TO AN
AWFUL LOT OF SNOW...ONLY PLACES THAT MAY MIX WOULD BE ALONG THE
IMMEDIATE COAST. ALL OTHER MODELS ALSO GIVE SIGNIFICANT QPF. WINDS
SHOULD ALSO ALLOW FOR PLENTY OF BLOWING AND DRIFTING OF THE SNOW.
AT THIS POINT THERE IS NO NEGATIVE OUTLIER MODEL TO LOOK AT AND
MODELS GIVE ME CONSIDERABLE CONFIDENCE SINCE THEY ALL GENERALLY
AGREE ON SCENARIO.

WE HAVE ISSUED AN SPS AND A HAZARDOUS WEATHER OUTLOOK FOR THE
POTENTIAL OF A MAJOR EVENT TO OCCUR ON WEDNESDAY THROUGH THURSDAY.

IN THE STORMS WAKE BITTER COLD TEMPS RETURN BUT GENERALLY DRY. MOUNTAIN
SNOW SHOWERS ARE EXPECTED WITH SOME ACCUMULATIONS POSSIBLE IN THE
MOUNTAINS LATE FRIDAY AND SATURDAY.

AVIATION...VFR CONDITIONS.

MARINE...QUIET ON THE WATERS TONIGHT AND MON MORN. WILL LIKELY NEED
SCA FOR LATE MON AS WINDS INCREASE JUST PRIOR TO FRONTAL PASSAGE
AND SHIFT TO NW AFTER FRONTAL PASSAGE.

LONG TERM...MAY NEED TO ISSUE STORM WARNINGS FOR WINDS IN EXCESS
OF 50 KTS LATE WEDNESDAY INTO THURSDAY IN LATER FORECAST PERIODS
IF MODELS CONTINUE TO SHOW EXPLOSIVE DEVELOPMENT OF COASTAL LOW
OFF MID ATLANTIC COAST TUESDAY NIGHT WHICH THEN TRACKS NORTHEAST
TO NEAR CAPE COD ON LATE WEDNESDAY AND WEDNESDAY NIGHT AND INTO THE
GULF OF MAINE THURSDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST TUESDAY FOR ANZ150.

&&
Hazardous weather outlook, Feb 11, 1:02 PM EST, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
102 PM EST SUN FEB 11 2007

MEZ007>009-012>014-018>028-NHZ001>010-013-014-121815-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
102 PM EST SUN FEB 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW
HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A MAJOR STORM SYSTEM MAY MOVE UP THE EAST COAST WEDNESDAY AND
THURSDAY AND MAY BRING A MAJOR SNOWFALL TO THE REGION WITH
CONSIDERABLE BLOWING AND DRIFTING AS WELL.

SOME MINOR COASTAL FLOODING AND BEACH EROSION MAY OCCUR AT TIMES
OF HIGH TIDE LATE WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR LATER STATEMENTS FOR POSSIBLE ACTIVATION
FOR WEDNESDAY THROUGH THURSDAY.

ANZ150-121815-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-
102 PM EST SUN FEB 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM
STONINGTON ME TO THE MERRIMACK RIVER MA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WINDS ARE POSSIBLE AND POSSIBLE MARINE STORM WARNINGS MAY
BE NEEDED OVER THE COASTAL WATERS LATE WEDNESDAY AND THURSDAY FROM
THE POTENTIAL COASTAL STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR LATER STATEMENTS FOR POSSIBLE ACTIVATION
FOR WEDNESDAY THROUGH THURSDAY.

In the hours before

Special weather statement, Feb 11, 10:28 PM EST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1028 PM EST SUN FEB 11 2007

MEZ007>009-012>014-018>028-NHZ001>010-013-014-121130-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
1028 PM EST SUN FEB 11 2007

...A STORM WILL MOVE UP THE EASTERN SEABOARD TUESDAY NIGHT AND WEDNESDAY...

LOW PRESSURE WILL FORM NEAR CAPE HATTERAS TUESDAY NIGHT. IT WILL
RAPIDLY INTENSIFY AND MOVE NORTHEAST ON WEDNESDAY. SINCE THIS
SYSTEM HASNT EVEN FORMED YET...IT IS DIFFICULT TO PINPOINT
EXACTLY WHERE IT WILL TRACK.

SNOW WILL OVERSPREAD THE REGION EITHER LATE TUESDAY NIGHT OR
WEDNESDAY. HOWEVER...IT IS DIFFICULT TO TELL HOW MUCH WE WILL GET.
THE SNOW MAY MIX WITH SLEET OVER SOUTHERN MAINE AND NEW HAMPSHIRE
AS WELL.

STRONG GUSTY WINDS ARE POSSIBLE WITH THIS SYSTEM. ALSO...BEACH
EROSION MAY OCCUR AS LARGE OCEAN WAVES REACH THE COASTLINE.

ALL INTERESTS SHOULD MONITOR STATEMENT AND FORECASTS FROM THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL NEWS MEDIA. GO TO
WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THE DEVELOPING STORM.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 2:58 AM ESTWind Chill WarningGYXFranklin, Oxford, Somerset32 hr
Feb 12, 2:58 AM ESTWinter Storm WatchGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more25 hr

Nearby

Wind Chill Advisories in Maine, 2007Wind Chill Advisories in New Hampshire, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.